MAUDE Adverse Event Report: CONMED UTICA SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5274-032
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 60-5274-032-spatula electrod w/stealth er 5mm x 32 cm ¿the electrode tip was detached, when wiping off the scorch on the electrode.Since the electrode detachment occurred on the instrument table.¿ it was reported that this occurred during surgery with no impact on the patient.The procedure was completed with an alternate device.Additionally, the device did not malfunction in a catastrophic manner; as a result, the probability of the event leading to serious injury or death is remote.This type of failure mode would be obvious to the user prompting the use of an alternate device.Based on the decision tree results and provided information, this complaint does not meet the regulatory definition of a reportable event.However, conmed japan has reported this event and a medwatch report will be filed in conjunction with all ous adverse events.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Visual examination of the returned, used device found that the electrode tip was detached.A likely cause of this issue may be due to excessive force being used during removal of eschar from the tip.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 27 reports, regarding 28 devices, for this device family and failure mode.During this same time frame 258,510 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0001.Per the instructions for use, the user is advised the following: examine this device prior to use for damage.Do not use if damage is found.The ifu also advises the user that should eschar adherence occur on the 60-5272 series, the electrode tips can be cleaned with an electrosurgical scratch pad.On the 60-5274 series, with eschar-resistant coating, any adhering can be easily wiped away with a sterile, moistened sponge.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key17844092
Report Number1320894-2023-00198
Device Sequence Number11858709
Product Code GEI
UDI-Device Identifier30653405010702
UDI-Public(01)30653405010702(17)280115(10)202301161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5274-032
Device Lot Number202301161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic